Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 227, NWS Jackson, MS

May 16, 2022Adams County, Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 16, 2022, 3:53 PM CDT for Adams County, Franklin County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2022, 3:53 PM CDT (20:53 UTC)
Expired
May 16, 2022, 5:00 PM CDT
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, MS, Franklin County, MS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:08 PM CDT, 45 minutes earlier.

Area forecast discussion, May 16, 3:08 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
308 PM CDT Mon May 16 2022

.DISCUSSION...
Tonight and Tuesday: Local radars and regional radars were still
quiet at mid afternoon. Satellite imagery was just starting to show
a rather suppressed cu field. Mid afternoon surface analysis had a
weak cold front between Interstate 20 and Highway 84. There is the
low chance that the cold front may set off a storm or two across our
southern most zones late this afternoon into early evening but the
potential for severe storm development is thought to be too low to
mention in our HWO and has been removed. A weak 1015mb surface high
to our northwest will be dropping over the Tennessee valley this
evening and help push the cold front south of our CWA. This will end
the chance for rain well before midnight. Tuesday the surface high
will continue shifting east while mid level ridging strengthens over
our region from the southwest. This will lead to the start of a
warming trend from the southwest and temperatures will top out above
normal from the upper 80s northeast to the lower 90s central and
south. /22/

Tuesday night through Sunday night: Warmer than normal temperatures
are expected through Saturday followed by cooler than normal
temperatures Sunday and Sunday night. The mid level ridge will
strengthen from the southwest into Wednesday morning before
weakening into Thursday. This will lead to anomalously warm 850mb
and 700mb temperatures. The surface ridge will become oriented along
the Gulf coast by Wednesday morning. Together these features will
lead to a warming trend over our region along with a moisture return
through Friday. A few record highs may be tied or broken each day as
most sites wl top out in the low to mid 90s. By Saturday a few more
clouds wl be around including rain chances as a cold front
approaches our CWA. Models appear to be in better agreement on how
far south the cold front wl get before stalling. The latest model
consensus is that the cold front will move into our northwest zones
Saturday evening and push south of our CWA by noon Sunday. The GFS
appears to be an outlier with post frontal precipitation so have
gone with a drier forecast Sunday night. In the wake of the front
Sunday temperatures will top out below normal and continue cooler
than normal Sunday night. /22/

&&

.AVIATION...
18Z TAF discussion:
TSRA may come in vcty of PIB and HBG 23Z-01Z and reduce flying
conditions but otherwise, VFR conditions and a light wind will
prevail through Tuesday afternoon. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  89  68  92 /   7   3   0   0
Meridian      64  89  65  94 /   9   2   0   1
Vicksburg     67  91  70  93 /   7   2   0   0
Hattiesburg   67  92  68  94 /  24   6   0   1
Natchez       69  92  69  92 /  12   4   0   0
Greenville    64  87  71  92 /   5   2   0   1
Greenwood     63  87  69  91 /   5   1   0   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

22
Hazardous weather outlook, May 16, 2:44 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
244 PM CDT Mon May 16 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
244 PM CDT Mon May 16 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, May 16, 3:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT MON MAY 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     12 SW VALLEY PARK       32.53N 91.03W
05/15/2022                   WARREN             MS   EMERGENCY MNGR

            *** 1 INJ ***
            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            12 SW VALLEY PARK. A TREE FELL ONTO A HOUSE
            ALONG ROAD RUNNER LANE IN THE EAGLE LAKE
            AREA AND TRAPPED A RESIDENT INSIDE, CAUSING
            ONE INJURY. POWER LINES AND TRANSFORMERS
            WERE ALSO BLOWN DOWN IN THE AREA. A TOTAL OF
            15 HOMES HAD ROOF DAMAGE. EARLIER REPORT
            RELAYED VIA FACEBOOK, WITH UPDATES VIA LOCAL
            EMA.

&&

DC
Special weather statement, May 16, 3:46 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
346 PM CDT Mon May 16 2022

MSZ060-162115-
Adams MS-
346 PM CDT Mon May 16 2022

...A strong thunderstorm will impact portions of northeastern Adams
County through 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stanton, or 8 miles northeast of Natchez, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Cranfield around 405 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3146 9136 3166 9138 3171 9130 3169 9129
      3167 9130 3166 9127 3165 9127 3163 9123
      3163 9115 3140 9116
TIME...MOT...LOC 2046Z 318DEG 19KT 3161 9127

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:06 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey39 min
May 15, 7:14 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Montgomery46 min
May 15, 7:34 PM CDTSevere Thunderstorm WarningJANHolmes, Issaquena, Sharkey, Warren, Yazoo56 min
May 15, 7:39 PM CDTSevere Thunderstorm WarningJANIssaquena51 min
May 15, 7:44 PM CDTSpecial Weather StatementJANLauderdale31 min
May 15, 8:02 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren43 min
May 15, 8:07 PM CDTSpecial Weather StatementJANAttala, Choctaw, Montgomery, Webster23 min
May 15, 8:16 PM CDTSpecial Weather StatementJANClarke44 min
May 15, 8:18 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren42 min
May 15, 8:29 PM CDTSpecial Weather StatementJANCopiah, Rankin, Simpson46 min
May 15, 8:37 PM CDTSpecial Weather StatementJANAttala, Choctaw, Clay, Oktibbeha, Winston38 min
May 15, 8:45 PM CDTSpecial Weather StatementJANLeake, Neshoba, Scott45 min
May 15, 8:46 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson44 min
May 15, 8:54 PM CDTSpecial Weather StatementJANHinds, Madison36 min
May 15, 9:08 PM CDTSpecial Weather StatementJANLincoln, Smith37 min
May 15, 9:27 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Lincoln33 min
May 15, 9:32 PM CDTSpecial Weather StatementJANJasper, Neshoba, Newton43 min
May 15, 9:38 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence, Smith52 min
May 15, 10:20 PM CDTSpecial Weather StatementJANForrest, Jones, Lamar, Marion40 min
May 15, 10:23 PM CDTSpecial Weather StatementJANJasper, Lauderdale, Newton37 min
May 15, 11:00 PM CDTSpecial Weather StatementJANForrest, Jones, Lamar45 min
May 15, 11:44 PM CDTSpecial Weather StatementJANForrest46 min
May 16, 3:46 PM CDTSpecial Weather StatementJANAdams29 min
May 16, 3:57 PM CDTSpecial Weather StatementJANLincoln33 min
May 16, 4:31 PM CDTSpecial Weather StatementJANLincoln29 min
May 16, 4:49 PM CDTSpecial Weather StatementJANFranklin41 min
May 16, 4:54 PM CDTSpecial Weather StatementJANFranklin51 min
May 16, 5:33 PM CDTSpecial Weather StatementJANWest Feliciana42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.